MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL STEM 12/14 NECK TAPER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Codes Material Erosion (1214); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Osteolysis (2377); Metal Related Pathology (4530)
Date of Event 04/29/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was revised due to increasing pain, elevated metal ions, and a periprosthetic greater trochanter fracture approximately 10 years post implantation.The patient had to use an ambulation aid due to the pain.During the revision, metallosis, fluid, loosening of acetabular and femoral components, osteolysis, and small anterior pseudotumor were noted.All implants were removed and replaced with competitor product.The fracture was reduced and stabilized with cables.Additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical products : ref 0100214154, lot 2435698, acetabular cup.Ref 0100181480, lot 2435670, femoral head.Ref 0100185145, lot 2408136, femoral head adaptor.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, h1, h2, h3, h6, h10 h6: component code: mechanical (g04)- stem medical records were provided and reviewed by a health care professional.Review of the available records identified the following: an.The patient underwent a revision due to pain, elevated metal ions, and a periprosthetic fracture.During the revision, fluid was found in the joint related to metallosis.The stem was loose and a pseudotumor was found.All zimmer products were removed and replaced with competitor products.Reported event was confirmed by review of medical records provided.Review of the device history record identified no deviations or anomalies during manufacturing related to the reported event.Root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL STEM 12/14 NECK TAPER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14515099
Report Number0001822565-2022-01600
Device Sequence Number5628880
Product Code LPH
UDI-Device Identifier00889024131811
UDI-Public(01)00889024131811(17)310119(10)61158160
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K032726
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberN/A
Device Catalogue Number00771101040
Device Lot Number61158160
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date05/26/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/02/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale